# SDR 95ZZZX934

- Difficulty date: January 27, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6953A
- Make and model: Cessna 172
- Aircraft serial: 29053
- System (JASC): 2720 · Rudder Control System
- Part: Spring
- Part number: 031019612
- Condition: Bogus
- Location: Rudder
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION WHILE RIGGING RUDDER CONTROL SYSTEM, DISCOVERED RUDDER RETURN SPRINGS SUBSTANTIALLY LIGHTER THAN THE CORRECT SPRINGS.  APPEARED TO BE AUTOMOTIVE THROTTLE RETURN SPRINGS.  THE RIGGING PROCEDURE DOES NOT INCLUDE A CABLE TENSION SPEC MANDATING THE USE OF CORRECT SPRINGS FOR PROPER CABLE TENSION & CORRECT RUDDER & NOSEWHEEL STEERING RESPONSE.  THE SPRINGS THAT WERE INSTALLED APPEARED OK UNTIL RIGGING WAS ATTEMPTED.  UPON CLOSER INSP, DISCOVERED THE SPRINGS WERE INCORRECT.  THE DIFFERENCE WAS ONLY NOTICEABLE WHEN SPRINGS WERE LOOKED AT SIDE-BY-SIDE.  DECEPTIVE APPEARANCE OF THE BOGUS SPRINGS APPARENTLY FOOLED INSPECTORS FOR YEARS.
